MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: hipec.Event description: hipec - resection and removal of mesenteric root nodule - resection and removal of the anterior quadrant of the greater omentum and previous scar - resection and removal of iliocecal valve implant -resection and removal of the left colon segment.After 4 hours from the start of surgery, the jaw of the device begins to lock, the surgeon seals, cuts and removes the device from the tissue, but does not achieve complete opening of the tips, after several attempts to open and close the jaw.Handle of the device, finally the jaw is completely locked and to unlock it the surgeon has to make several attempts to open and close, all this happens without having tissue in the jaw.Due to the difficulty of performing the surgery and for safety reasons, the surgeon requested a new eb217 device.After 1 hour of use, the device became blocked with the tissue between its jaws, the surgeon sealed, cut and could not open the jaw, performed the opening action and the device did not respond to the opening and closing maneuver.To release the omentum tissue from the mandible of the device, he manually cuts it with scissors and sutures the ends.The surgery continued with [non-applied device] 5 mm x 23 cm.Intervention: to release the omentum tissue from the mandible of the device, he manually cuts it with scissors and sutures the ends.The surgery continued with ligasure maryland 5 mm x 23 cm patient status: favorable during the intervention.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant¿s experience of difficulty opening the jaws.Upon closer inspection, insufficient crimping of the cover tube, a metal component within the shaft, was observed.Based on the condition of the returned unit and the description of the event, the reported event was caused by the insufficient crimping of the cover tube, leading to displacement of the jaws from its intended position during trigger actuation to open the jaws.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: hipec.Event description: hipec - resection and removal of mesenteric root nodule - resection and removal of the anterior quadrant of the greater omentum and previous scar - resection and removal of iliocecal valve implant -resection and removal of the left colon segment.After 4 hours from the start of surgery, the jaw of the device begins to lock, the surgeon seals, cuts and removes the device from the tissue, but does not achieve complete opening of the tips, after several attempts to open and close the jaw.Handle of the device, finally the jaw is completely locked and to unlock it the surgeon has to make several attempts to open and close, all this happens without having tissue in the jaw.Due to the difficulty of performing the surgery and for safety reasons, the surgeon requested a new eb217 device.After 1 hour of use, the device became blocked with the tissue between its jaws, the surgeon sealed, cut and could not open the jaw, performed the opening action and the device did not respond to the opening and closing maneuver.To release the omentum tissue from the mandible of the device, he manually cuts it with scissors and sutures the ends.The surgery continued with [competitor device].Intervention: to release the omentum tissue from the mandible of the device, he manually cuts it with scissors and sutures the ends.The surgery continued with [competitor device] patient status: favorable during the intervention.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15699044
Report Number2027111-2022-00797
Device Sequence Number20390132
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250214(30)01(10)1444898
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1444898
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; LIGASURE MARYLAND 5 MM X 23 CM; SCISSORS; SUTURES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown